advertisement
Question
Posted by: nicci | 2004/02/17

antibiotics and the pill

Dear Doc,

please advice me on how taking these antibiotics will affect me taking a contraceptive pill
I was on Diane 35 for 4 years and switched to Yasmin about 4 months ago.
My urologist prescribedFlagyl 200mg (1 pill x3 a day)
and Tavanic 250 (1xp day)
How will this affect my contraceptive? or How long should we wait before being sexualy active?
I heard that some antibiotics cancel out the pill

Thank you !

Regards
Nicci

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Nicci, the Tavanic® is probably safe, but the Flagyl® might cause problems. You should take extra precaution (condoms) for the duration of the treatment plus 7 days. In the case of long-term treatment extra precaution is only necessary for the first 4 weeks. I wrote something on drugs and the pill a while ago and if you’re interested in a copy, you can mail me at CyberDoc@mweb.co.za. Just be patient as I still haven’t sorted out my virus problem. Good luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement